All Journal Entries Journals

Bad Lupus/RA Flare and Need Help

Jun 16, 2009 - 6 comments

This is the worse so far.  I hurt so bad I can't sleep (very little the last few nights) and the fatigue is debilitating. I know I'm anemic and am so pale and huge circles under my eyes.   I'm on plaquenil and ibuprofen and am taking Tylenol 3's to help with the pain.  It's not helping this time.  Any ideas for helping the pain or sleep issues?  I've been trying to sleep with benadryl's and muscle relaxants but no dice.  Should I try Melatonin?  I feel like a whiny child and just want to cry. Impossible to work!  Help!

Comments
Post a Comment
649848 tn?1534637300
by Barb135, Jun 16, 2009
Have you talked to your doctor?  Melatonin might work and might be worth a try IF your doctor agrees.  You might also try magnesium.  I take it daily to help with the joint aches/pains caused by my thyroid and it does help, but it takes a while (a week or more) for it to work.  It's also calming, so might help you relax enough to sleep.  Again, though it might take a while for it to work.  
Good luck and I do hope you get things under control.  Praying for you to get better.  

535822 tn?1443980380
by margypops, Jun 16, 2009
Have you tried 5HTP one in the morn one after lunch, they help with mood and also sleep. , google them they always get a reasonable review ,they help me. Good luck

428506 tn?1296560999
by wonko, Jun 16, 2009
I know I've read somewhere that you don't like steroids, but they may be appropriate here, of course as your doc sees fit.  I also take Mg supplements, and regularly do Epsom salt baths (though getting in and out of the tub can be difficult if your joints are bad...)  I have no experience with Melatonin, so I can't say anything about that.

There are also several foods/spices associated with anti-inflammatory properties, a web search of "anti-inflammation diet" or similar terms should get you hits.  A lot of spices and foods I like anyway are included (garlic, turmeric, bell peppers...)

GENTLE stretching and movement might help, even if it feels wrong at first.  But don't push yourself, and ask your doctor first if you can.

Plaquenil made me so fatigued and tired that I've backed off of it for now, though my reasons for taking it are rather different, and I'm not sure if that's a common side effect.

Whatever you decide to do, I hope you find some relief soon.



483733 tn?1326802046
by TrudieC, Jun 16, 2009
Thanks for the quick responses.  Having awful stomach pain and gastro issues along with this too.  I've been doing the epsom salt baths and heating pad.  Have some magnesium and will give that a try (beyond what is already in my multi-vitamins).  I'd not heard of the 5HTP but will check it out.  Not easy to talk to doctor but may try to get into my GP tomorrow.  Gees, I thought I was getting this under control and bam!

The plaquenil doesn't bother my fatigue and has actually been helping but worked too hard physically on Sunday and am dearly paying for it.  If I could just sleep...

196469 tn?1365391575
by justscore, Jun 16, 2009
It sounds like you need to go to the Dr...........maybe the ER?  My brother suffers from UC and I know how painful that can be.  I take Ambien sometimes and I have great success with it.  You should talk to a Dr before you start anything new.  I am so sorry you are in so much pain, I hope it gets better soon!

Heidi

661806 tn?1246665381
by NWFibroLeaderJenna, Jul 03, 2009
I just came out of a Pain flare that cycled for a whole month. The worst one, I ever had. I could not get my pain under contol. I could not sleep at night, I cried during the day, I used ice, heat, Biofreeze (better than Ben-gay). i went on 2 rounds of a Cortisol Medpack steroid, but each time after the 7day dose was over, I had maybe 2 days of pain free, then it came back like a vengence.

I Finally said, "Ok, enough of this sh%$...Im going to my Rhumatoidologist, which is 6hr drive away, so I found a cheap plane ticket, flew there, and stayed with freinds to save on Hotel. He put me on a 4 week course of Prednizone, Dolobid, up'd my Cymbalta, and put me back on the Pain Patch 25mcg. Im not a big fan of steroids either, but after 6 days, of rest and the new Meds, I was 100 times better. I got the pain under control and could finally sleep!! I also take Plaquinil and have for over 3years, it doesn't give me any side effects. Except if I miss 2 or more  doeses, I can feel all my pain and bad symptoms flare up, so I never miss a dose.

And as we all know, when we can't sleep, we feel worse, when we feel worse, so does our pain. I am hoping to come off the pain patches next week, and only use them for flare ups. I hate being on them, but everything else gives me god-awful migranes. The Fentanyl seems to not give me migranes, and works well on the hard deep bone/joint pain.

Beleive me I feel you Trudie, that last flare I had was a doosie.

Im going to try the 5HTP as well, for sleep in general, that is a great suggestion.

I hope your feeling much better now!

Jenna

Post a Comment